MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 375MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 375MM / STERILE; NAIL, FIXATION, BONE
Catalog Number 04.043.245S
Medical Device Problem Codes Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hwc.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the united kingdom reports an event as follows: it was reported that on (b)(6) 2024 during insertion of the nail, the poly inlay became stuck.The guidewire is in, the nail was inserted over the guidewire, and as the proximal end of the guidewire gets to the herzog bend it was forced to the back of the cannulation in the nail.The guidewire goes between the sleeve and the nail, but the sleeve is deformed and the surgeon cannot insert the nail.No further information is available.This report is for a tibial nail-advanced / 10mm 375mm / sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that tibial nail advanced ø10 l 375 had the proximal inlay moved form his original position.The unable to assemble assemble allegation can be related to the movement of the inlay.No other defect can be observed on the photo evidence.According to the surgical technique: inlays made of polyetheretherketone (peek) in the nail provide angular stable locking in all screw holes, except for the dynamic and proximal static 2 locking holes.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the tibial nail advanced ø10 l 375 would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 10MM 375MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18958260
Report Number8030965-2024-03961
Device Sequence Number15793822
Product Code JDS
UDI-Device Identifier10886982297808
UDI-Public(01)10886982297808
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.245S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - GUIDES/SLEEVES/AIMING: SLEEVE
Patient SexUnknown